MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Catalog Number 625-0T-28D
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994)
Date of Event 04/01/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding patient factors (hematoma) involving a ceramic liner was reported.The event was confirmed by medical review.Method & results: product evaluation and results: not performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant concluded: ¿"on (b)(6) 2003 the patient underwent a primary left total hip arthroplasty for which a brief operative report describes severe osteoarthritis of the left hip.General anesthesia and a posterolateral approach were described.The acetabulum was reamed to 49 for a 50 hemispherical cup with three screws.A 28/0° alumina insert, a #8 restoration stem (155/12 with a 30 neck), and a 28/0 alumina head were utilized.In one point of the operative report a 32/0° alumina insert is described, however this apparently was not utilized.Uncomplicated surgery was described and the patient was subsequently discharged home on (b)(6) 2003." an office visit of (b)(6) 2004 noted the patient to be doing well bilaterally with no pain with rotation of either hip.X-ray was noted to show "good alignment without loosening".On (b)(6) 2004 she was noted to be doing well with the hips with a normal gait.X-rays bilaterally showed good alignment and no loosening.When seen on (b)(6) 2011, she noted pain in the left hip since (b)(6) 2011 and was told she had a hematoma in the left groin.She "had surgery to remove it.Told metal from total hip exposed and should see an orthopaedist.Currently has wound vac.Wound left open by surgeon".¿ product history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot indicated.Conclusions: the investigation confirmed the event of the patients hematoma however, the root cause could not be determined.Further information is needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: rest ha -5 red nk 155mm strt stm 8x12mm: s-2651-0812, 95369101; alumina c-taper head 28mm/0 17-2800e, 5679102; trident hemispherical cluster 50mm 502-01-50d, 5123402; 6.5 cancellous bone screw 16mm 2030-6516-1, 99553501; 6.5 cancellous bone screw 16mm 2030-6516-1, 91197601; 6.5 cancellous bone screw 25mm 2030-6525-1, 10068005 it cannot be determined which, if any of these devices may h.Ave caused or contributed to the patient's experience.Device not returned.
 
Event or Problem Description
It was reported that: patient has bilateral hip implants.Right hip surgery was done on (b)(6) 2003 and patient has no complaints.Her left hip surgery was done on (b)(6) 2003.Patient said that she has pain in the left hip, back and knee since (b)(6) 2011.She had two mris and a cat scan that showed a hematoma in the left hip implants.When seen on (b)(6) 2011, she noted pain in the left hip since (b)(6) 2011 and was told she had a hematoma in the left groin.She "had surgery to remove it.Told metal from total hip exposed and should see an orthopaedist.Currently has wound vac.Wound left open by surgeon".This pi is for the removal of the first hematoma (left hip).

Brand Name
TRIDENT ALUMINA INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8264497
Report Number0002249697-2019-00234
Device Sequence Number2321758
Product Code MRA
UDI-Device Identifier04546540516831
UDI-Public04546540516831
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P000013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2008
Device Catalogue Number625-0T-28D
Device Lot NumberU5965101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2018
Initial Report FDA Received Date01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight45